MAUDE Adverse Event Report: SYNTHES GMBH CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS; EXTRACTOR

SYNTHES GMBH CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS; EXTRACTOR
Catalog Number 309.521
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent open reduction/internal fixation for a fracture of the proximal humerus with the products in question.The nurse connected the insertion handle to the plate, but said that it was loose, so the surgeon retightened it and began the surgery.The surgeon tried to remove the device, but the screwdriver would not turn, so they tried turning it while pressing down, but the screwdriver also slipped.They used an air tome to shave the hexagonal part of the insertion handle and removed the insertion handle from the plate.The surgery was completed successfully with over 30 minutes of delay.The surgeon confirmed that there were no pieces left in the patient by x-ray.No further information is available.This report involves one conical extraction screw for 3.5mm screws.This is report 3 of 5 for (b)(4).
 
Event or Problem Description
The patient status was reported to be stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: event description updated.D10: concomitant therapy date is november 21, 2022.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that extractscr f/scr ø3.5 had the mating device attached.No other issues were found.A dimensional inspection was performed for the extractscr f/scr ø3.5 was unable to be performed due to post manufacturing damage.A functional test was performed but it was not possible to disassemble the screwdriver.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the extractscr f/scr ø3.5 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Device history lot part # 309.521, lot # 9212979, manufacturing site: werk bettlach, release to warehouse date: 10 dec 2014.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15964490
Report Number8030965-2022-10940
Device Sequence Number20061837
Product Code HWB
UDI-Device Identifier07611819204409
UDI-Public07611819204409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.521
Device Lot Number9212979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/09/2023
01/26/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/26/2023
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT-HANDLE F/PHILOS 3.5 W/CONNECSCR H; SCRDRIVERSHAFT-2.5-HEX SELF-HOLDING; SCRDRIVERSHAFT-2.5-HEX T15; SCRDRIVERSHAFT-HEX-SMALL Ø2.5 L165 F/QUI; UNK - PLATES: TRAUMA
Patient SexUnknown